Alert archive / Illinois / River Flood Warnings in 2023
River Flood Warning 39, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 27, 2023, 10:51 AM CDT for Calhoun County, Greene County, Jersey County, Illinois. It took effect at May 1, 2023, 10:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2023, 10:51 AM CDT (15:51 UTC)
- In effect from
- May 1, 2023, 10:00 PM CDT
- Expired
- Apr 29, 2023, 11:26 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Hardin (HARI2).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
689
WGUS43 KLSX 271551
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1051 AM CDT Thu Apr 27 2023
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Illinois...
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-290400-
/O.NEW.KLSX.FL.W.0039.230502T0300Z-000000T0000Z/
/HARI2.1.SM.230502T0300Z.230503T1200Z.000000T0000Z.NO/
1051 AM CDT Thu Apr 27 2023
...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM MONDAY EVENING UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...From Monday evening until further notice.
* IMPACTS...At 25.0 feet, lowland flooding of unprotected
agricultural land begins.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Thursday the stage was 22.8 feet.
- Bankfull stage is 25.0 feet.
- Forecast...The river is expected to rise above flood stage
late Monday evening and continue rising to 26.0 feet
Wednesday morning. Additional rises are possible thereafter.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Illinois River
Hardin 25.0 22.8 23.1 23.6 24.2 24.7 25.2
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Jaja4 follow-up statements
732
WGUS83 KLSX 280103
FLSLSX
Flood Statement
National Weather Service St Louis MO
803 PM CDT Thu Apr 27 2023
...The Flood Warning is extended for the following rivers in
Illinois...
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-291315-
/O.EXT.KLSX.FL.W.0039.230502T0600Z-000000T0000Z/
/HARI2.1.SM.230502T0600Z.230504T0000Z.000000T0000Z.NO/
803 PM CDT Thu Apr 27 2023
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT FROM LATE MONDAY NIGHT
UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...From late Monday night until further notice.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Thursday the stage was 22.8 feet.
- Bankfull stage is 25.0 feet.
- Forecast...The river is expected to rise above flood stage
early Tuesday morning and continue rising to 26.2 feet
Wednesday evening. Additional rises are possible thereafter.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Illinois River
Hardin 25.0 22.8 23.4 24.1 24.6 25.2 26.0
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Pfahler340
WGUS83 KLSX 281600
FLSLSX
Flood Statement
National Weather Service St Louis MO
1100 AM CDT Fri Apr 28 2023
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-300400-
/O.CON.KLSX.FL.W.0039.230502T0600Z-000000T0000Z/
/HARI2.1.SM.230502T0600Z.230504T0600Z.000000T0000Z.NO/
1100 AM CDT Fri Apr 28 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT FROM LATE MONDAY
NIGHT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...From late Monday night until further notice.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 22.9 feet.
- Bankfull stage is 25.0 feet.
- Forecast...The river is expected to rise above flood stage
early Tuesday morning and continue rising to 26.3 feet early
Thursday morning. Additional rises are possible thereafter.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Illinois River
Hardin 25.0 22.9 23.2 23.8 24.5 25.1 26.0
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Britt412
WGUS83 KLSX 290114
FLSLSX
Flood Statement
National Weather Service St Louis MO
814 PM CDT Fri Apr 28 2023
...The Flood Warning is extended for the Illinois River at Hardin...
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-301315-
/O.EXT.KLSX.FL.W.0039.230502T1800Z-000000T0000Z/
/HARI2.1.SM.230502T1800Z.230505T0000Z.000000T0000Z.NO/
814 PM CDT Fri Apr 28 2023
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT FROM TUESDAY AFTERNOON
UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...From Tuesday afternoon until further notice.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 22.9 feet.
- Bankfull stage is 25.0 feet.
- Forecast...The river is expected to rise above flood stage
early Tuesday afternoon and continue rising to 26.0 feet
Thursday evening. Additional rises are possible thereafter.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Illinois River
Hardin 25.0 22.9 23.6 24.2 24.8 25.6 25.9
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Carney772
WGUS83 KLSX 291626
FLSLSX
Flood Statement
National Weather Service St Louis MO
1126 AM CDT Sat Apr 29 2023
...The Flood Warning is cancelled for the following rivers in
Illinois...
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
ILC013-061-083-291730-
/O.CAN.KLSX.FL.W.0039.230502T1800Z-230429T1626Z/
/HARI2.1.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1126 AM CDT Sat Apr 29 2023
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Illinois River at Hardin.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Saturday the stage was 22.8 feet.
- Bankfull stage is 25.0 feet.
- Forecast...The river is expected to rise to 24.6 feet Friday
morning. Additional rises are possible thereafter.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Illinois River
Hardin 25.0 22.8 23.1 23.4 23.7 24.0 24.3
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:20 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 27, 6:20 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 620 AM CDT Thu Apr 27 2023 .SHORT TERM... (Through Late Friday Afternoon) Issued at 315 AM CDT Thu Apr 27 2023 A shortwave is currently moving into the Mid-South on a trajectory toward the Ohio Valley per recent water vapor imagery. Current surface observations show that the low associated with this shortwave is deepening over the Southern Plains. Through this morning and into the afternoon, this shortwave and low will move east-northeast, with isentropic lift ahead of the low leading to an increase in the coverage of showers and isolated thunderstorms for locations primarily along and south of I-70 in both Missouri and Illinois. Recent guidance trends have been to weaken and deamplify the shortwave more than originally expected, leading to a slightly weaker surface low and isentropic lift. Therefore, we've decreased the coverage of rain chances slightly from previous forecasts. Recent HREF guidance reflects this trend as well, with rainfall amounts having decreased from previous initializations. Generally, portions of southeastern Missouri and southwestern Illinois will see around 0.1-0.2" where rainfall occurs, with some localized locations see up to around 0.5". As the low enters the Ohio Valley this evening, greater rain chances will decrease from west to east. The chance for isolated to scattered showers will linger over portions of southwestern Illinois through the overnight hours as moisture wraps around the backside of the departing low. For Friday, upper-level flow over the CWA will become zonal as Thursday's shortwave continues eastward and begins to become absorbed into a developing trough in the Upper Midwest and another shortwave dives southward over the Rockies. This upper-level flow and weak high pressure at the surface is expected to keep the weather quiet and calm over the CWA for much of the day, with narrow ensemble spread supporting temperatures topping out in the upper 60s to low 70s. There is a low chance that lingering cloud cover the departing surface low and high clouds from the shortwave over the western U.S. could limit surface heating, but confidence is currently high that we'll see enough breaks in the clouds to allow for temperatures to achieve the forecasted values. Elmore .LONG TERM... (Friday Night through Wednesday) Issued at 315 AM CDT Thu Apr 27 2023 Late Friday into Saturday, guidance consensus is that an upper-level trough will be digging southward into the Midwest as a shortwave passes through the Southern Plains. A cold front associated with the deepening trough will enter western portions of the CWA sometime late Friday night or early Saturday morning and slowly pass through the CWA on Saturday. Upper-level support over the CWA from the deepening trough has been trending stronger over the last few initializations, however, the depth of available moisture continues to trend downward, leading to decreasing confidence in widespread, impactful rain with the FROPA. Ensemble-based probabilities of measurable rainfall continue to trend downward as well, building confidence that only spotty, light rain can be expected across the CWA at best late Friday night into Saturday before the front clears the area late on Saturday. Aloft on Sunday, the upper-level trough will continue to deepen across the eastern portion of the CONUS, as another trough digs equatorward across the West Coast. These two troughs will create an Omega Block that will control our weather through the remainder of the extended forecast period. Sunday through at least the early portion of next week, the CWA will be located on the backside of the eastern upper-level trough, with deep northwesterly flow advecting anomalously cool air into the region. Ensemble means support daily temperatures running about 10 degrees below normal, with narrow ensemble spread giving me high confidence in these values. Confidence in the upper-level pattern decreases starting Tuesday into the mid-week period, as ensembles begin to diverge on the phasing of the Omega Block. At this lead time, two solutions seem likely: One where the Omega Block shifts eastward and/or breaks down, allowing for upper-level riding to build into the Midwest, and one where the Omega Block stays in place, with deep northwesterly flow remaining over the CWA. The former solution will allow for a return to more seasonable temperatures by the mid-week time frame, while the latter solution will keep temperatures running about 10 degrees below normal. Given the spread in ensemble guidance, I don't have confidence in either solution at this lead time, and the current forecast represents roughly the middle ground. One thing that ensemble guidance is nearly unanimous on is that the CWA will remain void of notable rainfall through the end of the extended forecast period. Elmore && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 613 AM CDT Thu Apr 27 2023 A weather system is approaching the local terminals from the south, and is encountering dry low-level air as it does so. Because of this dry air being stronger than originally anticipated, confidence has decreased in direct impacts to the KSUS, KSTL, and KCPS terminals from showers, and I've gone with VCSH for now. If showers do impact these three terminals or KCOU and KJEF, brief bouts of MVFR visibilities are possible. I also can't rule out an isolated lightning strike near KSTL, KSUS, and KCPS this afternoon, but confidence in this occurring near the terminals is very low. The low-level dry air has also decreased confidence in the occurrence and onset of lower ceilings. The leading edge of the MVFR ceilings is now expected to stay just south of KCOU and KJEF, though I can't rule out these terminals being brushed by such flight conditions overnight. MVFR ceilings are still expected at KSUS, KSTL, and KCPS, though delayed from previous forecasts. Conditions will likely improve right at the end of the current forecast period. Confidence remains high that KUIN will remain well north of any impacts. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 27, 3:33 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 333 AM CDT Thu Apr 27 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 333 AM CDT Thu Apr 27 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a low chance for isolated thunderstorms this afternoon and evening mainly across portions of southeastern Missouri and southwestern Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Elmore
Nearby
River Flood Warnings in Illinois, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.